MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number 3548212
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 05/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 61-year-old female patient underwent a breast reconstruction with mentor cpx 4 breast tissue expanders 350cc tissue expanders and experienced deflation on the right side post-operatively, which was confirmed during a physical exam.As a result, the patient underwent device removal on an unspecified date.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2023, it was discovered that a device (lot number 9488642) received on (b)(6) 2023, was the impacted product related to this complaint.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On oct 10, 2023, additional information was received indicating the date of event was may 1, 2023.The implantation date was identified as (b)(6) 2022.The explantation date was identified as (b)(6) 2023.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation summary: the product was returned to mentor for evaluation.Mentor then conducted a visual inspection, leak testing, and microscopic examination, of the returned device.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the medium height te 350cc breast implant.Leak testing was performed in accordance with mentor's procedures.Findings revealed multiple rents on the anterior view, between the shell and bladder.Microscopic examination was performed and the cause of the deflation could not be identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through mentor¿s quality system.According to the manufacturing investigation, the process controls and data records collected for the deflated device are within specification.In addition, the analysis performed at mentor could identify that the rents on the devices were formed from outside to inside.In conclusion, the rents reported on product complaint are not able to be confirmed as manufacturing defect.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key17443991
Report Number1645337-2023-09038
Device Sequence Number2735935
Product Code LCJ
UDI-Device Identifier00081317006534
UDI-Public00081317006534
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K130813
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2024
Device Catalogue Number3548212
Device Lot Number9488642
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer09/14/2023
10/10/2023
11/29/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date09/15/2023
11/02/2023
11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale